Alert archive / Ohio / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 71, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at Jul 10, 2017, 3:51 PM EDT for Perry County, Ohio. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 10, 2017, 3:51 PM EDT (19:51 UTC)
- Expired
- Jul 10, 2017, 4:45 PM EDT
- In force
- 54 min
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Perry County, OH
The radar
The Cincinnati radar (KILN), 138 km from the middle of the area, began a volume at 19:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.9 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 235 J/kg
- Mixed-layer CIN
- -85 J/kg
- Mixed-layer LCL
- 985 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 294 m²/s²
- 0-3 km storm-relative helicity
- 291 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted.
983
WUUS51 KRLX 101951
SVRRLX
OHC127-102045-
/O.NEW.KRLX.SV.W.0071.170710T1951Z-170710T2045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Charleston WV
351 PM EDT MON JUL 10 2017
The National Weather Service in Charleston West Virginia has issued a
* Severe Thunderstorm Warning for...
Northern Perry County in southeastern Ohio...
* Until 445 PM EDT
* At 349 PM EDT, a severe thunderstorm was located over Fairfield
Beach, or 8 miles south of Heath, moving east at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Somerset, Thornport, Harbor Hills, Crooksville, Thornville and
Glenford.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.
Please report Severe Weather to the National Weather Service by
calling toll free, 800 401 9535, when you can do so safely.
You may also report severe weather by posting your report to the
Charleston West Virginia National Weather Service Facebook Page, or
by using the Twitter Hashtag, NWSRLX.
&&
LAT...LON 3993 8242 3992 8241 3991 8217 3982 8217
3982 8208 3977 8208 3980 8240 3983 8240
3984 8247 3993 8246
TIME...MOT...LOC 1949Z 286DEG 44KT 3992 8249
HAIL...1.00IN
WIND...60MPH
$$
262 follow-up statements
418
WWUS51 KRLX 102017
SVSRLX
Severe Weather Statement
National Weather Service Charleston WV
417 PM EDT MON JUL 10 2017
OHC127-102045-
/O.CON.KRLX.SV.W.0071.000000T0000Z-170710T2045Z/
Perry OH-
417 PM EDT MON JUL 10 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR NORTHERN PERRY COUNTY...
At 416 PM EDT, a severe thunderstorm was located near South
Zanesville, or 8 miles south of Zanesville, moving east at 50 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Somerset, Thornport, Harbor Hills, Crooksville, Thornville and
Glenford.
#
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
Please report Severe Weather to the National Weather Service by
calling toll free, 800 401 9535, when you can do so safely.
You may also report severe weather by posting your report to the
Charleston West Virginia National Weather Service Facebook Page, or
by using the Twitter Hashtag, NWSRLX.
&&
LAT...LON 3993 8242 3992 8241 3991 8217 3982 8217
3982 8208 3977 8208 3980 8240 3983 8240
3984 8247 3993 8246
TIME...MOT...LOC 2016Z 286DEG 44KT 3983 8207
HAIL...1.00IN
WIND...60MPH
$$
26872
WWUS51 KRLX 102043
SVSRLX
Severe Weather Statement
National Weather Service Charleston WV
443 PM EDT MON JUL 10 2017
OHC127-102052-
/O.EXP.KRLX.SV.W.0071.000000T0000Z-170710T2045Z/
Perry OH-
443 PM EDT MON JUL 10 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN PERRY COUNTY WILL
EXPIRE AT 445 PM EDT...
The storm which prompted the warning has weakened below severe
limits, but is still strong with gusty winds and heavy rain possible.
The warning will be allowed to expire.
LAT...LON 3993 8242 3992 8241 3991 8217 3982 8217
3982 8208 3977 8208 3980 8240 3983 8240
3984 8247 3993 8246
TIME...MOT...LOC 2042Z 286DEG 44KT 3974 8168
$$
CooperWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 3:41 PM EDT, 10 minutes earlier.
Area forecast discussion, Jul 10, 3:41 PM EDT, 10 minutes before
Area Forecast Discussion National Weather Service Charleston WV 341 PM EDT Mon Jul 10 2017 .SYNOPSIS... Weather remains unsettled due to a series of short waves and frontal boundary across the region. Very warm mid week with a cold front in the vicinity late in the week into the weekend. && .NEAR TERM /THROUGH TUESDAY/... As of 200 PM Monday... Last of the showers and thunderstorms will continue to move east across the northeast portion of WV this afternoon and exit the area late this afternoon. A frontal boundary north of the area will drop southward overnight and stall over the CWA on Tuesday. SPC has the northern half of the CWA in a marginal risk. With plenty of low level moisture in place and the expected short wave trof to move along that boundary, expect scattered showers thunderstorms to develop in the daytime heating. Shear will be weak and any organized development will be brief with some hail and possibly some damaging wind gusts. Temps will stay on the warm side tonight and tomorrow. Some areas in the lowlands may top out in the low 90s by tomorrow afternoon. && .SHORT TERM /TUESDAY NIGHT THROUGH WEDNESDAY NIGHT/... As of 340 PM Monday... As upper level ridging builds to our south, upper flow is expected to remain zonal. Lobes of energy advecting eastward in the mean zonal flow will enhance chances for showers and storms, primarily across central/northern counties through the short term. Additionally, afternoon temperatures will climb into the 90s for most locations with 80s in the mountains. Increased moisture will combine with warm temperatures to produce heat index values in the mid to upper 90s across the lowlands. && .LONG TERM /THURSDAY THROUGH MONDAY/... As of 340 PM Monday... Still eyeing a cold front that will approach the area by late week. Current model guidance doesn't have the front crossing until Friday, which would allow sufficient moisture return and heating such that thunderstorms will be likely. It's difficult to assess the magnitude of potential strong/severe storm threat owing to lower-than-average model agreement and confidence. Additionally, the phasing of wind dynamics and moisture may or may not be favorable to support more robust convection. Still expecting an unsettled pattern through the period with additional thunder chances into at least the back half of the weekend. Temperatures will be slightly cooler than mid week owing to increased cloud cover and periods of showers and storms. && .AVIATION /20Z MONDAY THROUGH SATURDAY/... As of 200 PM Monday... A short wave over NE WW will continue to move east and exit the region late this afternoon and early this evening. Brief periods of MVFR conditions in cigs and vsbys in showers will exit as well. VFR conditions will prevail through the early morning hours on Tuesday. Increase in clouds will occur as a frontal boundary drifts southward and stalls over the region on Tuesday. Expect shwrs/tstms to develop along that boundary during the afternoon hours on Tuesday with daytime heating. Possible MVFR/IFR conditions in those shwrs/tstms. Expect winds to generally be out of the SSW this evening and turning to the SW 5-10kts on Tuesday with higher gusts 15-20kts in shwrs/tstms. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z TUESDAY... FORECAST CONFIDENCE: High. ALTERNATE SCENARIOS: Timing of showers and thunderstorms development on Tuesday may vary. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. UTC 1HRLY 18 19 20 21 22 23 00 01 02 03 04 05 EDT 1HRLY 14 15 16 17 18 19 20 21 22 23 00 01 CRW CONSISTENCY H H H H H H H H H H H M HTS CONSISTENCY H H H H H H H H H H H M BKW CONSISTENCY H H H H H H H H H H H M EKN CONSISTENCY H H H H H H H H H H H L PKB CONSISTENCY H H H H H H H H H H H M CKB CONSISTENCY H H H H H H H H H H H M AFTER 18Z TUESDAY... Brief periods of IFR possible in showers and thunderstorms into midweek. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...None. OH...None. KY...None. VA...None. && SYNOPSIS...JS/DTC NEAR TERM...JS SHORT TERM...DTC LONG TERM...DTC AVIATION...JS
Hazardous weather outlook, Jul 10, 3:21 AM EDT, 12 hours 30 minutes before
Hazardous Weather Outlook National Weather Service Charleston WV 321 AM EDT Mon Jul 10 2017 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>034-039-040-515>526-110730- Greenup-Carter-Boyd-Lawrence KY-Perry-Morgan-Athens-Washington- Jackson OH-Vinton-Meigs-Gallia-Lawrence OH-Dickenson-Buchanan-Wayne- Cabell-Mason-Jackson WV-Wood-Pleasants-Tyler-Lincoln-Putnam-Kanawha- Roane-Wirt-Calhoun-Ritchie-Doddridge-Mingo-Logan-Boone-Clay-Braxton- Gilmer-Lewis-Harrison-Taylor-McDowell-Wyoming-Upshur-Barbour- Northwest Raleigh-Southeast Raleigh-Northwest Fayette- Southeast Fayette-Northwest Nicholas-Southeast Nicholas- Northwest Webster-Southeast Webster-Northwest Pocahontas- Southeast Pocahontas-Northwest Randolph-Southeast Randolph- 321 AM EDT Mon Jul 10 2017 This Hazardous Weather Outlook is for northeast Kentucky, southeast Ohio, southwest Virginia and much of West Virginia. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 4:45 PM EDT | Severe Thunderstorm Warning | RLX | Athens, Perry | 60 min |
| Jul 10, 5:22 PM EDT | Special Weather Statement | RLX | Morgan | 68 min |
| Jul 10, 5:32 PM EDT | Severe Thunderstorm Warning | RLX | Athens, Morgan, Perry, Washington | 58 min |
| Jul 10, 5:49 PM EDT | Severe Thunderstorm Warning | RLX | Athens, Meigs, Vinton | 56 min |
| Jul 10, 5:50 PM EDT | Flash Flood Warning | RLX | Athens, Morgan, Perry | 3 hr |
| Jul 10, 5:58 PM EDT | Special Weather Statement | RLX | Washington | 62 min |
| Jul 10, 6:03 PM EDT | Tornado Warning | RLX | Athens, Washington | 27 min |
| Jul 10, 6:10 PM EDT | Tornado Warning | RLX | Athens, Meigs | 35 min |
| Jul 10, 6:25 PM EDT | Severe Thunderstorm Warning | RLX | Washington | 28 min |
| Jul 10, 6:28 PM EDT | Severe Thunderstorm Warning | RLX | Washington | 32 min |
| Jul 10, 6:29 PM EDT | Tornado Warning | RLX | Athens, Meigs, Washington | 31 min |
| Jul 10, 7:05 PM EDT | Special Weather Statement | RLX | Perry | 25 min |
| Jul 10, 7:14 PM EDT | Special Weather Statement | RLX | Meigs | 61 min |
| Jul 10, 7:30 PM EDT | Severe Thunderstorm Warning | RLX | Athens, Meigs | 47 min |
| Jul 10, 7:39 PM EDT | Tornado Warning | RLX | Meigs | 36 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.